• All donations and upgrades are manually verified and approved within 24hrs.
  • Upgrades are ongoing. Learn how to save your bookmarked posts.

Fibro The fun filled world of fibro

Thread starter #40
Good god. Called urgency care cause my anxiety was though the roof and I wanted to know what the max dose was for attarak. Doc and I get to talking about why I'm not on meds to prevent it rather than to treat it.

I explain that I have fibro and a history of medication interactions. Seriously it's like 2 full pages in my med records. She keeps talking...says I need to try buspar. I say...again.. I need to look at the side effects. She assures me they are mild. I agree to talk with my regular doc about it when she gets back from vacation.

Just looked it up..... Courtesy of webmd....

Rarely, patients taking buspirone may develop movement disorders such as shakiness (tremors), muscle stiffness, mask-like facial expression, jerky walking movements, or a condition known as tardive dyskinesia. In some cases, these conditions may be permanent. Tell your doctor right away if you develop any unusual/uncontrolled movements (especially of the face, mouth, tongue, arms, or legs).


Mild side effects?
Holy crap. :(
 
#41
or a condition known as tardive dyskinesia.
Sooooo, it's officially "rare". And, the pharmaceutical companies do have a definition of what "rare" means exactly (how many percentage of patients get it as a side effect).

That said? You get a whiff of this? You stop taking it.

My sister developed this in her naw (involuntary and continuous moving of her bottom jaw side to side - rather off-putting). Thankfully stopped the meds causing it and it went away.

Maybe it's just the sheer number of people I know on psychotropic meds (which...is likely! Dang, that's a depressing thought!) but I knew another lady, had a lot of awful childhood trauma stuff going on. She developed this and had a constant rock back and forth (like, horrific movie portrayal of mentally ill people rocking). Only, in her case it didn't go away when she stopped the meds.

Both ladies, fortunately, coped through it with a reasonable sense of humour. And it 'develops', is my understanding, so you get plenty of notice if you end up being in that 'rare' bracket.

Just - good to read those leaflets with the fine print. If you take this stuff and it helps? Awesome. If you notice this issue come up, though? Take it seriously. It would be a shit thing to have to have on top of everything else.
 
#42
Sooooo, it's officially "rare". And, the pharmaceutical companies do have a definition of what "rare" means exactly (how many percentage of patients get it as a side effect).
@Freida - those percentages for Buspar:
rare events are those occurring in less than 1/1000 patients
Wanted to second the anecdata Sideways provided in their post...I was getting some dyskinesia symptoms from a different drug (Lamictal), and decided to discontinue as a result. The symptoms did not return.
 
Thread starter #43
Its good to know that the symptoms come on gradually -- so they can be stopped before it gets bad. That makes it worth talking about at least

And ya -- seriously. I have had some weird ass reactions over the years. As in - I had an allergic reaction to my allergy medicine, hallucinations from an another one, psychosis from a cholesterol med, the list goes on. Then there were the reactions from combining meds. And they were all listed under "rare" reactions :laugh: So doc and I always have to have long conversations before she adds anything new.
 
#44
So, I've noticed that everything gets really painful in the early hours of the morning (winter here, folks!). Is cold something that makes fibro worse?

Or is it my sleeping positions (of which there are many)?

Or my nightmares? (Doubt its that)
 
#45
@Sideways If you change positions a lot, that can be good. I tense up and so when I wake up I'm curled up like a rock it takes half an hour to slowly uncurl.

Instead I try to do small extra stretches every time I wake up in the night. Not getting-up, just flexing arms and legs etc. I find the lack of movement for long periods of time increases the fibro pain - for me. I don't know how universal these things are. The cold, yes. Wrap up under so many blankets!
 
#46
Wanted to second the anecdata Sideways provided in their post...I was getting some dyskinesia symptoms
That's terrifying. I'm so glad you noticed the symptoms! I had forgotten that lamictal is one on a pretty long list of meds - including SSRI's - that can cause a condition Serotonin Syndrome. They are much more aware of these problems than even just a few years ago. Would be nice if they came up with something that helped AND didn't kill you in some other way.
 
#47
Cold makes my pain worse, for sure. I keep a heating pad near the bed, a big fuzzy robe, wear wool long johns, use flannel sheets, a big heavy comforter, and stretch every morning before getting up.

A lot of folks wait until bed time to do magnesium flake/epsom salt baths, but I sometimes start my day with one, too. Most especially in the winter months. Summer months I can do a sun bath and don't require all the extra layers. But I still stretch every morning, regardless of the weather.

My body does not care much for air conditioning, either. I enjoy having it, don't get me wrong, but I keep it on 78 most of the time, unless I'm baking or doing a lot of housework, then it goes a little lower. I also can't hang with the heat at times, either. Some days there simply isn't a comfort zone.
 
Top Bottom